Almost 20 hours after coming out of conscious sedation for an endoscopy, after taking some of my pain meds in the day time but skipping my nightly dose, around 5 AM I woke up with a worsening of my MS symptoms then horrible chills and shivering. My teeth were chattering so violently that I kept bitting my cheeks, but the thermostat was set to 69 F. I was driven to the ER, go in fast for a change when they saw me chattering away, started to relax and the symptoms vanished. The ER doc looked exhausted, didnt really take my problems seriously or have any idea what caused the shaking and chills. Called it a panic attack, which it certainly was not. I was released and so far it has not happened again.
Anyone heard of a reaction like this after anesthesia? It almost sounds like withdrawal from opiates, but I have not been on them that long and I had taken some at 7pm the night before. I am thinking it must have something to do with the anesthesia.